Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 461, NWS Memphis, TN

October 17, 2012Alcorn County, Tippah County, Tishomingo County, Mississippi; Decatur County, Hardin County, McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Oct 17, 2012, 10:26 PM CDT for Alcorn County, Tippah County, Tishomingo County, Mississippi; Decatur County, Hardin County, McNairy County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 17, 2012, 10:26 PM CDT (03:26 UTC)
Expired
Oct 17, 2012, 11:30 PM CDT
In force
64 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Alcorn County, MS, Tippah County, MS, Tishomingo County, MS, Decatur County, TN, Hardin County, TN, McNairy County, TN

The radar

The Columbus AFB radar (KGWX), 138 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 8:23 PM CDTTornado WatchSPC5 hr
Oct 17, 8:43 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
947 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WUUS54 KMEG 180326
SVRMEG
MSC003-139-141-TNC039-071-109-180430-
/O.NEW.KMEG.SV.W.0461.121018T0326Z-121018T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 PM CDT WED OCT 17 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN DECATUR COUNTY IN TENNESSEE...
  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1130 PM CDT

* AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BIG HILL
  POND STATE PARK...AND MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH...
  IUKA...SAVANNAH...SELMER...BIG HILL POND STATE PARK...PICKWICK
  LANDING STATE PARK AND J P COLEMAN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3538 8801 3531 8801 3529 8797 3501 8798
      3500 8819 3492 8815 3489 8809 3476 8811
      3476 8893 3500 8881 3500 8878 3504 8879
      3531 8867 3531 8864 3532 8866 3536 8864
      3541 8796
TIME...MOT...LOC 0326Z 258DEG 42KT 3504 8872

$$
2 follow-up statements
074 
WWUS54 KMEG 180357
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 PM CDT WED OCT 17 2012

MSC139-180407-
/O.CAN.KMEG.SV.W.0461.000000T0000Z-121018T0430Z/
TIPPAH MS-
1057 PM CDT WED OCT 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TIPPAH COUNTY IS
CANCELLED...

AT 1057 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3477 8868 3484 8864 3500 8857 3512 8853
      3524 8848 3538 8840 3541 8796 3538 8801
      3531 8801 3529 8797 3501 8798 3500 8819
      3492 8815 3489 8809 3476 8811
TIME...MOT...LOC 0357Z 260DEG 51KT 3527 8826 3508 8818
          3485 8829

$$

MSC003-141-TNC039-071-109-180430-
/O.CON.KMEG.SV.W.0461.000000T0000Z-121018T0430Z/
TISHOMINGO MS-ALCORN MS-DECATUR TN-HARDIN TN-MCNAIRY TN-
1057 PM CDT WED OCT 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR EASTERN MCNAIRY...HARDIN...EXTREME SOUTHEASTERN DECATUR...EASTERN
ALCORN AND NORTHERN TISHOMINGO COUNTIES...

AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COFFEE LANDING TO PICKWICK
LANDING STATE PARK TO BURNSVILLE...OR ALONG A LINE EXTENDING FROM
SAVANNAH TO PICKWICK LANDING STATE PARK TO 8 MILES WEST OF IUKA...
MOVING EAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH...
IUKA...RIENZI...ACTON...CRUMP...GUYS...MICHIE...MILLEDGEVILLE...
SALTILLO...SAVANNAH...STANTONVILLE...FIVE FORKS...SWIFT AND CERRO
GORDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3477 8868 3484 8864 3500 8857 3512 8853
      3524 8848 3538 8840 3541 8796 3538 8801
      3531 8801 3529 8797 3501 8798 3500 8819
      3492 8815 3489 8809 3476 8811
TIME...MOT...LOC 0357Z 260DEG 51KT 3527 8826 3508 8818
          3485 8829

$$
402 
WWUS54 KMEG 180423
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 PM CDT WED OCT 17 2012

MSC003-141-TNC039-071-109-180434-
/O.EXP.KMEG.SV.W.0461.000000T0000Z-121018T0430Z/
TISHOMINGO MS-ALCORN MS-DECATUR TN-HARDIN TN-MCNAIRY TN-
1123 PM CDT WED OCT 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCNAIRY...HARDIN...
EXTREME SOUTHEASTERN DECATUR...EASTERN ALCORN AND NORTHERN TISHOMINGO
COUNTIES WILL EXPIRE AT 1130 PM CDT...

AT 1124 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3477 8868 3484 8864 3500 8857 3512 8853
      3524 8848 3538 8840 3541 8796 3538 8801
      3531 8801 3529 8797 3501 8798 3500 8819
      3492 8815 3489 8809 3476 8811
TIME...MOT...LOC 0424Z 260DEG 51KT 3533 8780 3514 8772
          3491 8783

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 9:26 PM CDT, 1 hour earlier.

Area forecast discussion, Oct 17, 9:26 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
926 PM CDT WED OCT 17 2012

.UPDATE...CLEARING MO AND NORTHEAST AR COUNTIES FORM TOR WATCH
667.

&&

.PREV DISCUSSION... /ISSUED 850 PM CDT WED OCT 17 2012/

UPDATE...FOR SVR WATCH 671.

PREV DISCUSSION... /ISSUED 836 PM CDT WED OCT 17 2012/

UPDATE...ADDED 2 MS COUNTIES TO TOR WATCH #667

PREV DISCUSSION... /ISSUED 826 PM CDT WED OCT 17 2012/

UPDATE...UPDATE FOR TORNADO WATCH #670.

PREV DISCUSSION... /ISSUED 601 PM CDT WED OCT 17 2012/

DISCUSSION... /ISSUED 234 PM CDT WED OCT 17 2012/

CURRENT CONDITIONS ARE FOR NOW QUITE TRANQUIL ACROSS THE MIDSOUTH
WITH DEWPOINTS SLOWLY RISING ON STRONG SOUTHERLY BREEZES.
TEMPERATURES WERE IN THE 70S WITH SUNNY TO MOSTLY SUNNY SKIES.
LATEST COLD FRONT LOCATION WAS ELONGATED FROM SOUTHWEST MISSOURI
TO JUST EAST OF DALLAS TEXAS WITH CONVECTION INITIATION JUST WEST
OF SPRINGFIELD. LATEST 18Z LZK SOUNDING SHOWING A STOUT CAP OF 5C
AT 810MB...JUST ABOVE THE STRATUS DECK. CHANCES ARE THAT IT WILL
BE LATER THIS AFTERNOON FOR CONVECTION INITIATION. WILL BE
INTERESTING TO ALSO SEE AND COMPARE THIS SOUNDING TO A 19Z
RESEARCH SOUNDING LAUNCH IN EASTERN ARKANSAS WHERE SKIES WERE
MOSTLY SUNNY.

FOR TONIGHT...SEVERE WEATHER IS STILL LIKELY AS BOTH A STRONG
SHORTWAVE OVER THE CENTRAL PLAINS AND ASSOCIATED COLD FRONT SWING
THROUGH THE MISSISSIPPI VALLEY. 12Z MODEL RUNS ARE IN VERY GOOD
AGREEMENT THAT THE BRUNT OF PRECIPITATION AND SEVERE WEATHER WILL
OCCUR BETWEEN 23-06Z...WITH A HALF TO PERHAPS ONE HALF INCHES OF
TOTAL RAINFALL. AFTER SCANNING SPC'S HHR MODEL... CONVECTION WILL
REMAIN ALONG THE COLD FRONT IN NORTHWEST ARKANSAS AND SOUTHERN
MISSOURI THROUGH THE AFTERNOON HOURS...WITH A PREFRONTAL TROUGH
DEVELOPING AND SPARKING OFF CONVECTION ALONG CROWLEY'S RIDGE BY 6PM.
WIDSPREAD STRATUS CLOUD COVER OVER WESTERN AND CENTRAL ARKANSAS MAY
BE THE REASON FOR THE GREATER FOCUS TO SHIFT TO THE PRE-FRONTAL
TROUGH. BOTH BOUNDARIES ARE EXPECTED TO COMPLETELY MERGE ALONG THE
TENNESSEE RIVER BY MIDNIGHT. STRAIGHT-LINE WINDS WITH STORMS REMAINS
THE GREATEST SEVERE THREAT AS STORM/LINE SPEEDS ARE EXPECTED TO
EXCEED 50 MPH. MOST LOCATIONS WILL SEE DEWPOINTS CLIMB INTO THE
UPPER 50S AND LOW 60S AHEAD OF THE FRONT...WITH MID AND UPPER 60S
MAKING THERE WAY INTO THE SOUTHWEST DELTA COUNTIES. STILL FEEL THAT
THIS LOCATION...THAT IS SOUTH OF I-40 AND WEST OF I-55...WILL HAVE
THE BEST CHANCE FOR A TORNADIC STORM BEFORE 02Z...AND TO A LESSER
DEGREE FURTHER NORTH AND EAST. BY 02Z STORMS WILL HAVE CROSSED INTO
WEST TENNESSEE AND INTO NORTH CENTRAL MISSISSIPPI...QUICKLY EVOLVING
INTO ONE LONG LINE OF INDIVIDUAL BOWING SEGMENTS. THIS BOUNDARY
MERGER/TRANSITION IS IN RESPONSE TO A 80KT 500MB JET CROSSING
ARKANSAS. THUS A BETTER CHANCE FOR WIND DAMAGE WILL EXIST DURING THE
MID TO LATE EVENING HOURS. MODELS INDICATE THAT CONVECTION WILL EXIT
THE MIDSOUTH BY 1AM WITH SURFACE WINDS VEERING MORE WEST
SOUTHWESTERLY. LOWS WILL FALL INTO THE UPPER 40S OVER THE NORTHWEST
COUNTIES WHERE CLEARER SKIES WILL EXIST BEFORE SUNRISE...50S WILL BE
SEEN ELSEWHERE.

THURSDAY THROUGH SATURDAY...A STRONG WEST TO NORTHWEST UPPER FLOW
WILL DOMINATE THE REGION AS A CLOSED UPPER LOW PIVOTS THROUGH THE
SOUTHERN GREAT LAKES. CLOSER TO THE SURFACE HIGH PRESSURE WILL
BUILD EASTWARD FROM THE PLAIN STATES. WEST SOUTHWESTERLY SURFACE
WINDS WILL BECOME GUSTY AGAIN TOMORROW...SO THE NEED FOR ANOTHER
WIND ADVISORY WILL NEED TO BE ACCESSED BY THE NIGHTCREW. WEAK CAA
WILL CONTINUE ON FRIDAY AND SATURDAY AS WINDS SHIFT MORE
NORTHWESTERLY. NONE-THE-LESS THE BEGINNING OF THE WEEKEND WILL BE
NICE.

SUNDAY AND MONDAY...A QUICK WARMING TREND IS ANTICIPATED AS THE
LOW LEVEL FLOW TURNS SOUTHERLY AND AN UPPER RIDGE BUILDS OVER THE
EASTERN HALF OF THE U.S. THE GFS AND EURO SHOW THE PRESENCE OF A
WEAK SHORTWAVE CLIPPING THE REGION SUNDAY NIGHT AND ON MONDAY AS
IT APPROACHES THE RIDGE AXIS. HAVE ADJUSTED A SLIGHT CHANCE FOR
RAIN UP 12 HOURS TO REFLECT THIS NEW TIMING BEGINNING SUNDAY
NIGHT. HIGHS WILL RANGE FROM FIVE TO TEN DEGREES ABOVE NORMAL.

EXTENDED PERIOD...MOSTLY DRY WEATHER AND ABOVE NORMAL
TEMPERATURES WILL PERSIST INTO THE MIDDLE OF NEXT WEEK WITH
SOUTHERLY WINDS KEEPING A FRONT STATIONARY ACROSS THE MID
MISSISSIPPI VALLEY.

JAB

AVIATION...

00Z TAF SET

NOT MUCH CHANGE FROM PREVIOUS TAF SET. SHRAS/TSRAS BEGINNING TO
DEVELOP OVER EASTERN ARKANSAS WHICH IS WHAT LATEST HRRR MODEL WAS
SHOWING. BEST TIMING FOR KMEM WILL BE BETWEEN 01-04Z...FOR KJBR
00-03Z...FOR KMKL 02-05Z...AND FOR KTUP 03-06Z. LOW CIGS AND VSBYS
WILL OCCUR WITH THE SHRAS/TSRAS. WINDS WILL SWITCH AROUND TO THE
NW BRIEFLY BEHIND THE LINE BEFORE GOING BACK TO THE WSW. SPEEDS
WILL INCREASE TO 15-20 KTS SUSTAINED BETWEEN 15-18Z. GUSTS WILL BE
BETWEEN 25-30 KTS.

KRM

AVIATION...

AVIATION...

AVIATION...

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  53  72  49  69 /  90  10  10  10
MKL  50  71  45  65 /  90  10  10  10
JBR  48  71  47  66 /  70  10  10  10
TUP  55  73  45  70 /  90  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR BENTON MS-COAHOMA-
     DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-YALOBUSHA.

TN...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CARROLL-CHESTER-
     CROCKETT-DYER-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-HENDERSON-
     HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Oct 17, 5:30 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
530 PM CDT WED OCT 17 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-190030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
530 PM CDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MISSOURI
BOOTHEEL AND PORTIONS OF EASTERN ARKANSAS LATE THIS
AFTERNOON...AND ACROSS THE ENTIRE MIDSOUTH REGION TONIGHT.
DAMAGING WINDS WILL BE THE MAIN THREAT WITH LARGE HAIL BEING A
SECONDARY THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE.

A WIND ADVISORY IS ALSO IN EFFECT TODAY ACROSS EASTERN ARKANSAS...THE
MISSOURI BOOTHEEL...WEST TENNESSEE...AND PORTIONS OF NORTH
MISSISSIPPI. SUSTAINED WINDS NEARING 25 TO 30 MPH AND GUSTS NEARING
45 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WEST SOUTHWEST WINDS OF 20 TO 25 MPH...WITH GUSTS TO NEAR 40 MPH
ARE EXPECTED ON THURSDAY OVER A LARGE PORTION OF THE MIDSOUTH. A
WIND ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FROM LATE THIS AFTERNOON THROUGH
TONIGHT.

In the hours before

Local storm report, Oct 17, 9:40 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CDT WED OCT 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TORNADO          W JERICHO               35.29N 90.23W
10/17/2012                   CRITTENDEN         AR   LAW ENFORCEMENT

            TORNADO CROSSED INTERSTATE 55 NEAR JERICHO EXIT.

0830 PM     TSTM WND DMG     KENNETT                 36.24N 90.05W
10/17/2012                   DUNKLIN            MO   LAW ENFORCEMENT

            LARGE BILLBOARDS BLOWN APART, LARGE PLEXIGLASS SIGNS
            BROKEN, ROOF DAMAGE TO SEVERAL BUILDINGS, PORTABLE
            BUILDINGS AND CARPORTS BLOWN OVER. WINDS ESTIMATED 40-50
            MILES PER HOUR.

0830 PM     HAIL             MUNFORD                 35.45N 89.80W
10/17/2012  E1.00 INCH       TIPTON             TN   AMATEUR RADIO

            QUARTER-SIZED HAIL NEAR TIPTON/SHELBY COUNTY LINE. NEAR
            INTERSECTION OF DEAD FALL AND MCQUISTON ROADS.

0835 PM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
10/17/2012                   SHELBY             TN   AMATEUR RADIO

            SEVERAL TREES AND POWERLINES DOWN. TREE ON TRAILER.

0850 PM     TSTM WND DMG     COLDWATER               34.69N 89.98W
10/17/2012                   TATE               MS   AMATEUR RADIO

            CAR TURNED AROUND ON HIGHWAY 51 NEAR ARKABUTLA ROAD.
            TREES DOWN ON MULTIPLE HOUSES.

0852 PM     TSTM WND GST     TIPTONVILLE             36.38N 89.47W
10/17/2012  E55.00 MPH       LAKE               TN   PUBLIC

0900 PM     HAIL             E HERNANDO              34.83N 89.99W
10/17/2012  E1.00 INCH       DESOTO             MS   PUBLIC

            QUARTER-SIZED HAIL NEAR INTERSECTION OF BYHALIA AND CRAFT

0905 PM     TSTM WND DMG     RENA LARA               34.15N 90.78W
10/17/2012                   COAHOMA            MS   PUBLIC

            TREE DOWN ON RESIDENCE

&&

CDG
Local storm report, Oct 17, 10:00 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1000 PM CDT WED OCT 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
10/17/2012                   TATE               MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN, DIME SIZED HAIL.

0930 PM     TSTM WND GST     SENATOBIA               34.62N 89.97W
10/17/2012  E60.00 MPH       TATE               MS   TRAINED SPOTTER

&&

AJC
Local storm report, Oct 17, 10:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 PM CDT WED OCT 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     1 SE TUNICA             34.68N 90.37W
10/17/2012                   TUNICA             MS   STORM CHASER

            POWER LINES DOWN ALONG HIGHWAY 4 IN TUNICA. 4 POWER POLES
            SNAPPED AND BLOCKING THE ROAD.

&&

AJC
Special weather statement, Oct 17, 10:12 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 PM CDT WED OCT 17 2012

TNZ004-021-052-054-055-180400-
CARROLL TN-DECATUR TN-HENDERSON TN-HENRY TN-MADISON TN-
1012 PM CDT WED OCT 17 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...

  NORTHERN DECATUR COUNTY IN TENNESSEE...
  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  HENRY COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 8
MILES SOUTHWEST OF HUNTINGDON AT 1012 PM CDT...MOVING EAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CARROLL...DECATUR...HENDERSON...HENRY AND MADISON
COUNTIES...INCLUDING LOCATIONS NEAR HUNTINGDON...LEXINGTON...NATCHEZ
TRACE STATE FOREST...NATCHEZ TRACE STATE PARK...PARIS LANDING STATE
PARK AND PARIS...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3576 8799 3572 8803 3568 8801 3561 8802
      3563 8874 3650 8831 3650 8805 3644 8805
      3636 8799 3635 8809 3626 8808 3612 8820
      3588 8821 3585 8820 3585 8805 3582 8802
      3581 8796
TIME...MOT...LOC 0312Z 266DEG 52KT 3593 8849
Special weather statement, Oct 17, 10:17 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 PM CDT WED OCT 17 2012

MSZ001>003-007-008-TNZ049-050-052-053-088>090-180345-
BENTON MS-TUNICA MS-TATE MS-MARSHALL MS-DE SOTO MS-SHELBY TN-
CHESTER TN-FAYETTE TN-HARDEMAN TN-HAYWOOD TN-MADISON TN-TIPTON TN-
1017 PM CDT WED OCT 17 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...

  NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  WEST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  EXTREME SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER CORDOVA AT 1017 PM CDT...MOVING EAST AT 65 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN BENTON...CHESTER...DESOTO...FAYETTE...HARDEMAN...HAYWOOD...
MADISON...MARSHALL...SHELBY...TATE...TIPTON AND TUNICA COUNTIES...
INCLUDING LOCATIONS NEAR BARTLETT...BOLIVAR...CHICKASAW STATE
FOREST...CHICKASAW STATE PARK...COLLIERVILLE...CORDOVA...
GERMANTOWN...HERNANDO...HOLLY SPRINGS...HORN LAKE...OLIVE BRANCH AND
SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES HORN LAKE...LAKE MCKELLAR AND ROBCO LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3543 8876 3472 8949 3472 9043 3545 8961
TIME...MOT...LOC 0317Z 273DEG 58KT 3514 8974
Special weather statement, Oct 17, 10:21 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 PM CDT WED OCT 17 2012

TNZ050-052>055-089>092-180400-
CHESTER TN-DECATUR TN-FAYETTE TN-HARDEMAN TN-HARDIN TN-HAYWOOD TN-
HENDERSON TN-MCNAIRY TN-MADISON TN-
1021 PM CDT WED OCT 17 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...

  DECATUR COUNTY IN TENNESSEE...
  CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...
  EXTREME NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF BEMIS AT 1021 PM CDT...
MOVING EAST AT 50 MPH.

PEOPLE IN CHESTER...DECATUR...FAYETTE...HARDEMAN...HARDIN...
HAYWOOD...HENDERSON...MADISON AND MCNAIRY COUNTIES...INCLUDING
LOCATIONS NEAR CHICKASAW STATE FOREST...CHICKASAW STATE PARK...
HENDERSON...JACKSON AND LEXINGTON...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEECH LAKE...
PIN OAK LAKE AND PINE LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3529 8962 3568 8904 3567 8902 3569 8900
      3570 8802 3568 8801 3560 8802 3553 8797
      3550 8797 3546 8803 3544 8804 3540 8796
      3540 8797
TIME...MOT...LOC 0321Z 279DEG 43KT 3556 8889

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 7:20 PM CDTSevere Thunderstorm WarningMEGTunica40 min
Oct 17, 7:43 PM CDTTornado WarningMEGTunica32 min
Oct 17, 8:10 PM CDTTornado WarningMEGDeSoto, Panola, Tate, Tunica35 min
Oct 17, 8:23 PM CDTTornado WarningMEGTunica37 min
Oct 17, 8:37 PM CDTTornado WarningMEGDeSoto, Tate38 min
Oct 17, 8:42 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall38 min
Oct 17, 8:49 PM CDTTornado WarningMEGDeSoto, Tate, Tunica26 min
Oct 17, 9:01 PM CDTTornado WarningMEGDeSoto, Marshall, Tate29 min
Oct 17, 9:05 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie40 min
Oct 17, 9:07 PM CDTTornado WarningMEGDeSoto, Tate, Tunica23 min
Oct 17, 9:09 PM CDTTornado WarningMEGCoahoma, Tallahatchie51 min
Oct 17, 9:18 PM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tate, Tunica42 min
Oct 17, 9:23 PM CDTTornado WarningMEGBenton, Marshall37 min
Oct 17, 9:26 PM CDTTornado WarningMEGLafayette, Marshall, Panola, Tate49 min
Oct 17, 9:28 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica32 min
Oct 17, 9:33 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tallahatchie42 min
Oct 17, 9:36 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola39 min
Oct 17, 9:46 PM CDTTornado WarningMEGBenton, Marshall, Tate29 min
Oct 17, 9:49 PM CDTTornado WarningMEGTallahatchie, Yalobusha26 min
Oct 17, 9:53 PM CDTSevere Thunderstorm WarningMEGCoahoma, Tunica52 min
Oct 17, 9:55 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah50 min
Oct 17, 10:05 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Lafayette, Lee, Marshall, Prentiss and 2 more40 min
Oct 17, 10:11 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Yalobusha49 min
Oct 17, 10:17 PM CDTSpecial Weather StatementMEGDeSoto, Marshall28 min
Oct 17, 10:35 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more55 min
Oct 17, 10:42 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Pontotoc, Yalobusha48 min
Oct 17, 10:44 PM CDTSpecial Weather StatementMEGCoahoma, Panola, Quitman, Tate, Tunica31 min
Oct 17, 10:46 PM CDTSpecial Weather StatementMEGBenton, Marshall44 min
Oct 17, 10:48 PM CDTSpecial Weather StatementMEGTallahatchie, Yalobusha42 min
Oct 17, 11:08 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe52 min
Oct 17, 7:35 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton40 min
Oct 17, 7:38 PM CDTTornado WarningMEGShelby, Tipton52 min
Oct 17, 8:05 PM CDTTornado WarningMEGShelby, Tipton25 min
Oct 17, 8:25 PM CDTTornado WarningMEGFayette, Haywood, Shelby, Tipton35 min
Oct 17, 8:54 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Madison19 min
Oct 17, 9:39 PM CDTSpecial Weather StatementMEGCarroll, Crockett, Gibson, Henry, Weakley51 min
Oct 17, 9:51 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy39 min
Oct 17, 10:12 PM CDTSpecial Weather StatementMEGCarroll, Henderson, Henry48 min
Oct 17, 10:21 PM CDTSpecial Weather StatementMEGChester, Decatur, Henderson, Madison39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.